MAUDE Adverse Event Report: OLYMPUS WINTER & IBE GMBH HF-RESECTION ELECTRODE "PLASMA-OVALBUTTON", OVAL BUTTON, 24 FR., 12°-30°; HF-RESECTION ELECTRODES

OLYMPUS WINTER & IBE GMBH HF-RESECTION ELECTRODE "PLASMA-OVALBUTTON", OVAL BUTTON, 24 FR., 12°-30°; HF-RESECTION ELECTRODES
Model Number WA22566S
Medical Device Problem Codes Break (1069); Fracture (1260); Material Fragmentation (1261); Mechanical Problem (1384)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 02/20/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The suspect medical device has not yet been returned to olympus for evaluation/investigation.Therefore, the exact cause of the user's experience and the reported phenomenon could not be determined and is being judged as unknown.However, if the suspect medical device is returned for evaluation/investigation or additional significant information becomes available, this report will be updated.
 
Event or Problem Description
Olympus was informed that during a therapeutic prostate enucleation procedure, the button at the distal end of the hf resection electrode broke off and fell inside the patient.However, no fragment remained inside the patient since it was reportedly retrieved.The intended procedure was successfully completed with another hf electrode and there was no report about an adverse event or patient injury.
 
Additional Manufacturer Narrative
The suspect medical device was returned to the manufacturer for evaluation/investigation.The evaluation/investigation confirmed that the button at the distal end of the hf resection electrode has been pulled out of the electrode¿s fork.Furthermore, the yellow insulation tube and the wires are torn off and the distal end of the electrode is deformed.The damage was caused by excessive force and the event/incident was therefore attributed to use error.Furthermore, a material or quality problem can be excluded since a manufacturing and quality control review was performed for the affected lot number of the hf resection electrode without showing any abnormalities.The case will be closed on olympus side with no further actions.The reported event/incident will be recorded for trending and surveillance purposes and the user will be informed about the investigation results.

Brand Name
HF-RESECTION ELECTRODE "PLASMA-OVALBUTTON", OVAL BUTTON, 24 FR., 12°-30°
Common Device Name
HF-RESECTION ELECTRODES
Manufacturer (Section D)
OLYMPUS WINTER & IBE GMBH
kuehnstrasse 61
hamburg 22045
GM  22045
MDR Report Key9779553
Report Number9610773-2020-00076
Device Sequence Number16838725
Product Code FAS
UDI-Device Identifier14042761083765
UDI-Public14042761083765
Combination Product (Y/N)N
Initial Reporter CountrySP
PMA/510(K) Number
K152092
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 05/05/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/12/2023
Device Model NumberWA22566S
Device Catalogue NumberWA22566S
Device Lot Number1000033362
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/10/2020
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 02/20/2020
Supplement Date Received by Manufacturer05/04/2020
Initial Report FDA Received Date03/03/2020
Supplement Report FDA Received Date05/05/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNSPECIFIED OLYMPUS OES PRO RESECTOSCOPE